Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 31, 2008, 2:54 AM CDT for Gage County, Jefferson County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 2:54 AM CDT (07:54 UTC)
- Expired
- Mar 31, 2008, 3:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Gage County, NE, Jefferson County, NE
The radar
The Grand Island radar (KUEX), 130 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 574 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:31 AM CDT, 23 minutes earlier.
Area forecast discussion, Mar 31, 2:31 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
231 AM CDT MON MAR 31 2008
.DISCUSSION...
THUNDERSTORMS ARE RAPIDLY INCREASING IN COVERAGE ACROSS NORTHEASTERN
KANSAS IN RESPONSE TO STRENGTHENING LOW LEVEL JET AND ASSOCIATED WAVE
MOVING IN. STORMS ARE ELEVATED AND WILL HAVE A HAIL THREAT ACROSS
SOUTHEAST NEBRASKA AND POSSIBLY SOUTHWEST IOWA THIS MORNING. SPC
INDICATED IN AN MCD THAT A WATCH MAY BE ISSUED LATER TONIGHT.
MEANWHILE...ACROSS EXTREME NORTHEAST NEBRASKA...THE PRECIP WILL
LIKELY BE ALL SNOW WHERE 2 TO 4 INCHES COULD OCCUR. LATEST RUC13
WOULD SUGGEST PERHAPS EVEN A BIT MORE SNOW RIGHT ALONG THE SOUTH
DAKOTA BORDER REGION. DECIDED TO ISSUE A SNOW ADVISORY FOR 4 COUNTIES
IN EXTREME NORTHEAST NEBRASKA...ESPECIALLY FOR KNOX AND CEDAR
COUNTIES...ALTHOUGH AMOUNTS IN ANTELOPE AND PIERCE COUNTIES MAY
NOT END UP BEING THAT SIGNIFICANT...BUT THEY WERE CLOSE ENOUGH TO
CALL AT THIS TIME.
AS THE SURFACE LOW MOVES TO NORTH CENTRAL MISSOURI LATER THIS MORNING
AND THEN EAST CENTRAL IOWA THIS AFTERNOON...PRECIP SHOULD BEGIN TO
WIND DOWN AFTER 18Z...ALTHOUGH SOME SCATTERED SNOW SHOWERS WILL
CONTINUE ACROSS NORTHEAST NEBRASKA...WITH BULK OF PRECIP ENDING
ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
SOME LINGERING SNOW SHOWERS MAY ALSO OCCUR TONIGHT ACROSS NORTHEAST
NEBRASKA BUT THE BULK OF THE MEASURABLE SNOW WILL BE OVER BY THEN...WITH
NOT MUCH IF ANYTHING AT ALL SOUTH OF THE PLATTE RIVER.
TUESDAY SHOULD BE DRY DAY WITH THE NEXT WAVE APPROACHING FROM THE
WEST BY WEDNESDAY MORNING. KEPT TUESDAY NIGHT DRY FOR NOW WITH A
CHANCE OF RAIN/SNOW NORTHERN CWFA WEDNESDAY MORNING.
DID NOT HAVE TIME TO MUCH LOOK BEYOND WEDNESDAY NOR MAKE ANY
CHANGES FROM PREVIOUS FORECAST.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK.
CURRENT MVFR CIGS EXPECTED TO GO TO IFR CIGS AND VSBYS AFTER 09Z
AS SURFACE WAVE OVER TX PANHANDLE LIFTS NE INTO ERN KS ALONG SFC
BOUNDARY. CHANCE OF SOME TRW AT KLNK AND KOMA 09Z THRU 15Z AS BEST
FORCING MOVES ACROSS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...SNOW ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR NEZ011-012-016-
017.
IA...NONE.
&&
DEWALD/FOBERTHazardous weather outlook, Mar 30, 5:22 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 522 PM CDT SUN MAR 30 2008 NEZ011-012-016>018-311230- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE- 522 PM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY RAIN WILL DEVELOP TONIGHT...WHICH WILL EVENTUALLY MIX WITH AND TURN OVER TO SNOW AFTER MIDNIGHT. AN INCH OR TWO OF SLUSHY SNOW WILL BE POSSIBLE ALONG THE SOUTH DAKOTA BORDER REGION BY DAYBREAK MONDAY. LIGHT SNOW WILL CONTINUE THROUGH THE MORNING HOURS ON MONDAY...WITH ANOTHER INCH OR TWO OF ACCUMULATION POSSIBLE BEFORE IT ENDS MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. IAZ043-055-056-069-079-080-NEZ015-030>034-042>045-050>053-065-067- 311230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-THURSTON- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-CASS- 522 PM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THERE IS A CHANCE FOR ISOLATED NON SEVERE THUNDERSTORMS OVERNIGHT. RAIN MAY MIX WITH LIGHT SNOW BY MONDAY MORNING...BUT NO SIGNIFICANT ACCUMULATION IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. IAZ090-091-NEZ066-068-078-088>093-311230- FREMONT-PAGE-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 522 PM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY ISOLATED THUNDERSTORMS...SOME POSSIBLY SEVERE...MAY MOVE INTO FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATE TONIGHT...MAINLY AFTER MIDNIGHT. IF STORMS DO DEVELOP...THEY COULD CONTINUE THROUGH MONDAY MORNING. THE STORMS WOULD BE ELEVATED AND HAIL WOULD BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY. GRIFFIS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:41 AM CDT | Snow Advisory | OAX | Antelope, Cedar, Knox, Pierce | 12 hr |
| Mar 31, 3:04 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 26 min |
| Mar 31, 3:37 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Pawnee, Richardson | 23 min |
| Mar 31, 3:45 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.